Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Multiplications on cohomology theories with coefficients


Author: Alvin Frank Martin
Journal: Trans. Amer. Math. Soc. 253 (1979), 91-120
MSC: Primary 55N20; Secondary 55N45
MathSciNet review: 536937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Araki and Toda have considered the existence and classification of multiplications on generalized cohomology theories with coefficients in the category of finite CW-complexes. We consider the same matters for representable cohomology theories in a category of stable CW-spectra, such as that constructed by Adams. We obtain similar, and in certain instances stronger, results than Araki and Toda, with methods of proof that are often simpler and more straightforward.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, On the groups 𝐽(𝑋). IV, Topology 5 (1966), 21–71. MR 0198470
  • [2] -, Stable homotopy and generalized homology, Univ. Chicago Press, Chicago and London, 1974. MR 53 #6534.
  • [3] Shôrô Araki and Hirosi Toda, Multiplicative structures in 𝑚𝑜𝑑𝑞 cohomology theories. I, Osaka J. Math. 2 (1965), 71–115. MR 0182967
  • [4] Shôrô Araki and Hirosi Toda, Multiplicative structures in 𝑚𝑜𝑑_{𝑞} cohomology theories. II, Osaka J. Math. 3 (1966), 81–120. MR 0202129
  • [5] P. E. Conner and E. E. Floyd, The relation of cobordism to 𝐾-theories, Lecture Notes in Mathematics, No. 28, Springer-Verlag, Berlin-New York, 1966. MR 0216511
  • [6] P. E. Conner and E. E. Floyd, Torsion in 𝑆𝑈-bordism, Mem. Amer. Math. Soc. No. 60 (1966), 74. MR 0189044
  • [7] A. Liulevicious, Notes on homotopy of Thorn spectra, Amer. J. Math. 80 (1964), 1-16. MR 29 #4060.
  • [8] A. F. Martin, Multiplications on $ \bmod\,q$ cohomology theories, Thesis, Yale University, 1977.
  • [9] C. R. F. Maunder, 𝑀𝑜𝑑𝑝 cohomology theories and the Bockstein spectral sequence, Proc. Cambridge Philos. Soc. 63 (1967), 23-43; correction, ibid. 63 (1967), 935. MR 0211395

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55N20, 55N45

Retrieve articles in all journals with MSC: 55N20, 55N45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0536937-6
Keywords: Generalized cohomology theory, spectra, multiplicative cohomology theory, generalized cohomology with $ {Z_q}$ coefficients, Moore spectrum, Bockstein spectral sequence
Article copyright: © Copyright 1979 American Mathematical Society